MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431520
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 3 of 3 reports.The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil was noted to be stretched and had prematurely detached during use.The subject device was removed.The physician replaced with another of the same device and completed the procedure successfully.The patient was stable and no clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no issues were noted to the coil when it was inspected prior to use.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, a cause of undeterminable will be assigned to the reported complaint.
 
Event or Problem Description
 
Event or Problem Description
It was reported that during the procedure the subject coil was noted to be stretched and had prematurely detached during use.The subject device was removed.The physician replaced with another of the same device and completed the procedure successfully.The patient was stable and no clinical consequences were reported to the patient due to this event.Analysis of the returned device revealed that the subject coil was not prematurely detached as the coil was still intact therefore, based on this information the event is deemed non-reportable with the new awareness date of 27-jul-2020.The event will be re assessed to reflect the decision change and emdr will be filed accordingly.
 
Additional Manufacturer Narrative
B5 - executive summary ¿ not applicable.D9/h3 - product available to stryker ¿ updated.D9 - returned to manufacturer on ¿ updated.H1 - h1 type of reportable event - not applicable.H1 - summary report / number of events - updated.H2 - follow-up type - updated.H3 device evaluated by mfg ¿ updated.H3 summary attached - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis within a dispenser coil in the introducer sheath and product lot number was confirmed from the packaging.During visual inspection, it was noted that the subject main coil was returned attached and with the proximal contact wire intact.The subject coil was also noted to be stretched.The coil delivery wire was seen to be kinked/bent and the distal dip was found to be intact.Functional tests were not required as the subject coil was still attached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The main coil was still attached upon return, therefore the as reported event of main coil prematurely detached/separated during use was not confirmed during analysis.The as reported and as analyzed event, main coil stretched will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XL HELICAL 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9942112
Report Number3008881809-2020-00096
Device Sequence Number2848114
Product Code HCG
UDI-Device Identifier04546540698032
UDI-Public04546540698032
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberM0035431520
Device Catalogue NumberM0036119300
Device Lot Number21076420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer05/13/2020
07/27/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/14/2020
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL1018/SL10 MICROCATHETER (STRYKER); SL1018/SL10 MICROCATHETER (STRYKER)